MAUDE Adverse Event Report: ALMA LASERS LTD HARMONY XL; MEDICAL LASER

ALMA LASERS LTD HARMONY XL; MEDICAL LASER
Model Number Q SWITCH 1064
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption letter e2013012 alma ltd.(manufacturer) is submitting the report on behalf of alma, inc.(importer).This was diagnosed as a case of q-switch induced chrysiasis caused due to residual intracellular gold received for rheumatoid arthritis.Therefore, device is not required to be tested.During investigation, the customer noted that the patient did not provide any gold therapy, rheumatoid arthritis and any related medication history on the treatment day.It is during the follow-up when patient indicated that she did get gold shots in the past.There is no corrective or preventive action as it is widely known that laser treatments should be avoided on patients with history of gold therapy.This is also covered in user training and operator's manual.This discoloration may be permanent and may require additional laser intervention.Therefore, alma lasers is reporting this to the fda.
 
Event or Problem Description
The suspected device was used on patient's forehead.As per the facility, six pulses were applied to the forehead.Patient indicated pain and purple hue developed.Treatment was suspended after the reaction was noted.

Brand Name
HARMONY XL
Common Device Name
MEDICAL LASER
Manufacturer (Section D)
ALMA LASERS LTD
14 & 15 halamish st. pob 3021
caesarea north industrial park
caesarea hazafon 3088900,
IS 
MDR Report Key7807145
Report Number3004167969-2018-00007
Device Sequence Number11172040
Product Code GEX
UDI-Device Identifier17290110121379
UDI-Public17290110121379
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K072564
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQ SWITCH 1064
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/23/2018
Device Age18 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age69 YR